Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Acne, stiemycin, scar repairex, dark skin near chin. Treatment ?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hello Doctor, I am 24 years old, Indian skin . I have acne problems . I have been using STIEMYCIN for acne and PHARMACLINIX SCAR REPAIREX to treat the scars. I used to have tetralysal 300mg to reduce acne for 10 weeks from february to april 2011. Everything seemed fine and was reducing. But in XXXXXXX my skin started getting dark in the chin area , I thought it would go , but its not , its just increasing and I have a feeling its spreading on my cheeks. By XXXXXXX end I started taking the capsules again because my acne was increasing and still am taking them (10 week course) . Please help me. I am really worried.
Posted Fri, 20 Apr 2012 in Acne
Answered by Dr. Sudarshan 1 hour later

Thanks for posting your query.

Stiemycin is a product that contains erythromycin 2% gel and is used to treat certain types of Acne.

Erythromycin belongs to the family of medications known as antibiotics. It works by killing bacteria that cause acne.

You may see improvement in your acne after 2 to 3 weeks of using this medication, with full effect after 8 to 10 weeks of treatment.

Tetralysal 300 capsules contain the active ingredient lymecycline, which is a type of medicine called a tetracycline antibiotic.

Scar Repairex is a silicone-based cream formulated with a unique combination of both powerful anti-oxidants and anti-inflammatory agents that work together to shrink Scars.

Both lymecycline and erythromycin can cause photosensitivity and that can cause hyperpigmentation in Indian skin type.

So my advise would be to visit a dermatologist to assess the cause of hyperpigmentation.

Meanwhile you can use salisylic acid face wash and brevoxyl face wash which contains benzyl peroxide.Benzyl peroxide can be useful in pigmenatation as well as Acne.

Maintain a good photoprotection.

Use Sunscreen of atleast 30 SPF.

As well as use Physical sun protection.

TAke lot of vitamin C in diet.

A picture of the lesion will be more informative and I would be able to help in predicting the condition if I have a picture.

You can mail me the photos to YYYY@YYYY with subject:ATTN Dr Sudarshan.
Please do confirm the sending of the photos by writing here, so that I can reply you back at the earliest.

Hope you have got answer to your query.

Anticipating your response.

Above answer was peer-reviewed by
Follow-up: Acne, stiemycin, scar repairex, dark skin near chin. Treatment ? 7 hours later
Hello Doctor,

Thankyou for your reply. I did have a doubt that Stiemycin might be causing this. And now its summer too. But, I have been using Stiemycin since more than a year now. The first time I took lymecycline in January, nothing happened. Then in XXXXXXX first week I started seeing the discoloration, and by XXXXXXX last week I started taking lymecycline again and then the discoloration started spreading more. So would you advice me to stop using both stiemycin abd lymecycline. The facewash I am using now is Nouveau, Exfoliac, its ingredients on label says benzyl salicylate and benzyl alcohol (and many other ingredients too). Is this fine? I have sent you a picture to the email you have provided. Please look carefully into the picture. Thankyou
Answered by Dr. Sudarshan 1 hour later
Hi again,

Got the photo .Its not very clear photo to make a impression of what might be cause of the pigmentation.What I can appreciate is dat you got nodulocystic acne and acne scars.

I dont want you to stop the treatment given by dermatologist.
Just maintain good sunprotection.
But make an appointment with him and and discuss this issue with him.
Discuss the option of ISOTRETINOIN with him which works wonder in your case.

Facewash you are using is fine.But Try to get Brevoxyl face wash.

Take care .

Above answer was peer-reviewed by
Follow-up: Acne, stiemycin, scar repairex, dark skin near chin. Treatment ? 4 hours later
Hello doctor,

Once again thank you for your reply. Its really helping me understand my condition and medications better .Could you now tell me if GLYAHA HQ LOTION , which contains hydroquinone , will help this dark skin to go away or should i continue with Scar repairex ? Or should I apply both these creams simultanelusly, scar repairex on the scars and glyaha lotion on the dark skin?

Answered by Dr. Sudarshan 14 hours later
Hi again,

Glyaha HQ lotion contains depigmenting agents like HQ 2%,Glycolic acid.

You can use it at night time over hyperpigmented areas and scar repairex over scars.

Maintain photo protection as Glyaha HQ can cause photosensitivity as well.

Wishing you good health.

Thanks and regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor